MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Catalog Number TCR55
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 10/3/2024.D4: batch # 745c20.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned reload.Visual analysis of the returned sample determined that the tcr55 reload was received with no apparent damage.The swing tab was found to be in the unlocked position with 3 drivers up scattered along the staple line with missing staples.In addition, an opened package was received along with the device.Additionally, a photo was provided and it showed a reload with the swing tab unlocked position with two drivers up on the proximal end.In addition, the returned reload did not belong to the reload observed on the photo analysis since they have different batches.It is possible that improper handling of the reload caused the staples to fell out, the proper handling instructions should be used when removing and reloading cartridges into the device, please reference the instructions for use.It should be noted that 100% inspection is performed by means of an automated vision system to ensure staples presence; the swing tab is present and unlocked.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 745c20, and no non-conformances were identified.The lot#799c31 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.
 
Event or Problem Description
It was reported that during a whipple procedure when the team was about to use the device for a case, they discovered that upon opening the reload from the sterile packaging, the drivers were already visible.Due to patient safety concerns, they decided not to use the trc55 on the patient.The surgery was delayed 5 minutes.Replaced the defective tcr55 with another trc55.The procedure was successfully completed.There were no patient consequences.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20360028
Report Number3005075853-2024-07464
Device Sequence Number12783843
Product Code GDW
UDI-Device Identifier10705036013129
UDI-Public(01)10705036013129(17)281231(10)799C31
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTCR55
Device Lot Number799C31
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale
Patient Weight56 KG